National Migraine Centre
6,306 members1,767 posts

Need advice!

Hiya,

I have been on topiramate tablets 25mg for around 2 weeks now for headaches and my stomach haven't been the best with them. I was on birth control which I thought was making my stomach hurt but now I have stop it my stomach is still hurting and still the same. Could the tablet be causing the problem with stomach? Please help if you can.

Thank you.

6 Replies
oldestnewest

I'm on 25mg twice a day which doesn't really do anything for the pain but when I recently tried to increase to 50mg at night as my consultant suggested. I felt really bad. Generally unwell and the pain in the back of my head got worse. Most medication seems to have so many side effects. But it might be a good idea to check with your GP.

Reply

Hi keywood, I’ve just increased to 75mg & the side effects are awful, including diarrhoea and indigestion. I almost gave up. Once I had been on 75mg for two weeks the daily headaches and migraines went so I am going to stick with it in the hope the side effects subside. Good luck.

Reply

If you see the leaflet comes with the medicine you will find a very long list of side effects and it has not excluded stomach ache I believe !

Reply

I’ve been on topiramate since 2013 and had no stomach problems myself. I lost weight when I started taking them and have a low appetite.

Reply

What other tablets have you used before? Did you also have bad experiences? I'm asking since about to go onto topiramate with a promise of weight loss, and less of a brain fog effect. But i keep reading its pretty bad for people and now your stomach pain? Is it because perhaps you're not having enough water with it or does the pain start long after you take the tablet. Maybe I'm just overthinking it

Reply

Hi Keywood

Sorry to hear about your awful stomach ache.

I have worked for many years in the health service. There are many people who are on these pain relievers that develop stomach problems. However, there are treatment available to stop this problem or reduce it. I think the best course of action is to speak to a GP doctor as soon as possible.

I do wish you the best and hope you feel better soon.

Reply

You may also like...